MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETERS; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETERS; INTRAVASCULAR CATHETER
Model Number 381234
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Date of event: unknown.The date received by manufacturer has been used for this field.Lot number was not reported; however, a potential lot number was provided.The information for that number is as follows: medical device lot #: 2208401, medical device expiration date: 30-jun-2027, device manufacture date: 30-july-2022; medical device lot #: 2276076, medical device expiration date: 30-sep-2027, device manufacture date: 31-oct-2022; medical device lot #: 2225150, medical device expiration date: 31-jul-2027, device manufacture date: 24-aug-2022.
 
Event or Problem Description
It was reported that the bd insyte¿ iv catheters catheter broke and a piece was left in the patient vein.The remainint piece from the vein was successfully removed and an ultrasound was completed.The following information was provided by the initial reporter: concerns a complaint about a broken insyte catheter.- description: when the patient woke up restlessly, traction occurred on the iv line.This caused the catheter to break, leaving a piece in the patient's vein.They were able to remove the remaining piece from the vein and an ultrasound was done of the insertion point, on which no abnormalities could be seen.
 
Event or Problem Description
It was reported that the bd insyte¿ iv catheters catheter broke and a piece was left in the patient vein.The remaining piece from the vein was successfully removed and an ultrasound was completed.The following information was provided by the initial reporter: concerns a complaint about a broken insyte catheter.Description: when the patient woke up restlessly, traction occurred on the iv line.This caused the catheter to break, leaving a piece in the patient's vein.They were able to remove the remaining piece from the vein and an ultrasound was done of the insertion point, on which no abnormalities could be seen.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 16-mar-2023.H6: investigation summary our quality engineer inspected the 2 photos, 1 opened sample without packaging and 3 representative samples submitted for evaluation.The reported issue of catheter broke / separated after placement was confirmed upon inspection of the samples.Analysis of the sample photos and opened sample showed that the catheter tubing broke off into 2 fragments at 6mm from the nose of the adapter.Clean-cut cuts were observed at the breakage points of the two fragments.The representative samples were found to be within proper manufacturing specifications after visual examination and functional testing.The assembly process was reviewed, and the only station that is in contact with the catheter tubing is the rubber pads at the flaring station.Given the elastic nature of the rubber pads and that there are no sharp or hard edges on the pads, this station is unlikely to cause the observed the clean cut on the catheter tubing.Since the product was returned used and outside of its original packaging, we are unable to determine a root cause for the incident.Due to the nature of the cuts being so clean there is a possibility the failure occurred during use, but we are unable to confirm how the product was used during the incident.Production records were not reviewed since the batch number for the product involved in the incident was not provided.H3 other text : see h10.
 
Additional Manufacturer Narrative
H5: imdrf annex a grid: a0401.
 
Event or Problem Description
It was reported that the bd insyte¿ iv catheters catheter broke and a piece was left in the patient vein.The remanent piece from the vein was successfully removed and an ultrasound was completed.The following information was provided by the initial reporter: concerns a complaint about a broken insyte catheter.Description: when the patient woke up restlessly, traction occurred on the iv line.This caused the catheter to break, leaving a piece in the patient's vein.They were able to remove the remaining piece from the vein and an ultrasound was done of the insertion point, on which no abnormalities could be seen.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Supplemental 7339176 has all needed information.No new information was added, this supplemental is not needed.
 
Additional Manufacturer Narrative
Correction: supplement follow-up #3 for mfr report # 8041187-2023-00102 was sent in error supplement # 3 should not have been sent there were no changes from the pervious follow-up.This supplemental is to cancel supplement follow-up #3.
 
Event or Problem Description

Brand Name
BD INSYTE¿ IV CATHETERS
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16549763
Report Number8041187-2023-00102
Device Sequence Number12260487
Product Code FOZ
UDI-Device Identifier30382903812340
UDI-Public(01)30382903812340
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number381234
Device Catalogue Number381234
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer04/21/2023
05/10/2023
05/10/2023
05/25/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date05/08/2023
05/10/2023
05/21/2023
05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown